[Skip to Content]
[Skip to Content Landing]
Article
September 1974

Pseudomembranous Colitis After The Prophylactic Use of Clindamycin

Arch Otolaryngol. 1974;100(3):246. doi:10.1001/archotol.1974.00780040254024
Abstract

To the Editor.—Clindamycin has become a popular antibiotic choice following a number of head and neck surgical procedures. Clindamycin is a semisynthetic, wide-spectrum antibiotic derived from the parent compound, lincomycin and was introduced because it had far fewer gastrointestinal side effects than lincomycin.1

A number of documented hospitalized cases of pseudomembranous colitis associated with oral clindamycin administration have been noted in the literature.2-4 Pseudomembranous colitis can be a very severe disorder associated with prolonged disabling diarrhea, abdominal pain and cramps, fever, and occasional hematochezia. Friable, edematous mucosa with un

First Page Preview View Large
First page PDF preview
First page PDF preview
×